A child receiving IV ampicillin develops generalized hives, … | MyMerci
More questions like thisTry ›
Medication Administration

A child receiving IV ampicillin develops generalized hives, facial swelling, wheezing, and hypotension. Which action should the nurse take first?

Explanation
Hives, facial swelling, wheezing, and hypotension after medication exposure indicate anaphylaxis. The nurse should stop the suspected trigger, summon emergency assistance, and give intramuscular epinephrine promptly in the anterolateral thigh while supporting airway, breathing, and circulation. Antihistamines and corticosteroids are adjuncts and do not replace epinephrine. Continuing or slowing the antibiotic delays life-saving treatment.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.